Med. Adjustment and My Son

I had my lithium dose lowered yesterday because I was getting too much.  It made me very thirsty and my hands really shakey.  Today I feel very sad.  My son has ADHD and Aspergers so he is very hard to deal with.  He had a huge meltdown yesterday.  He was crying and saying he wants to die.  He's 11.  Today, he was mouthy and very demanding.  He treats me like a slave.  When I felt better and was stronger, I tried to raise him to obey me and to be respectful.  The generally end up in huge fights.  He can nag for something none stop.  He once nagged for something for 8 hours.  By the end of that, I was pretty much insane.  This was on a daily basis.  At sometime, I lost the energy to deal with his attitude with a fight.  I tried different things but they didn't work.  Different meds. were tried.  The ones he's on now are doing fine.  The meds. don't do everything.  I give in to things with him that probably don't make much sense.  I've just run out of energy to fight him all the time.Between the dosage change and my son's behavior, I feel awful.  I've done the best I can but he just doesn't learn.  I love him but I don't know what else to do for him using what little strength I have left.

Replies

deleted_user
deleted_user

So sorry to hear how you are feeling. My son is almost 11 with ADHD and anxiety and his meds only do so much. He feels this entitlement to everything he wants and doesn\'t take no for an answer so I get that. Do not give in because it will make things worse. Keep a very stuctured household with little room for behaivior issues. This is hard I know because I have serious medical issues and am also weak and tired most of the time.Also I notice when my son doesn\'t sleep very well or enough that the behavior issues are about 10x\'s worse.Keep your chin up and I will hold you in my thoughts and prayers.